Health

Health Update

The same sleep issues continue that I detailed in my previous health post (http://www.crystalfires.net/2011/11/09/health/). It hasn’t gotten any better 🙁

I’m now pretty sure it’s Questran which is causing the problem. I’ve got a phone call appointment with the gastroenterologist today, and unless he can come up with something regarding the problem, I’m going to go off Questran to see if it solves it. It’ll be two weeks on Wednesday, and I need to start sleeping normally again. I also worry that if the sleep problem goes on for much longer, it’ll start to have an effect on the migraine. I’m not going to risk that. So I’m gonna push for the test that will tell for sure if it’s bile acid malabsorption or not. Then if it is, we can try work with Questran again, to find a dosage that allows for normal sleep and still alleviates the diarrhea problem – and cut down some on Imodium – even if it doesn’t end it completely.

EDIT to add:

The gastroenterologist doesn’t think it can be Questran causing the sleep problem. He said it could be that one of  my other meds, Triptyl (an antidepressant which is used among other things, to treat insomnia – but which is also used, at low dosages, to raise pain threshold as in my case), of which am taking a low dosage for migraine prevention every night, isn’t working as it should due to interference from Questran and that I’ve essentially been going through unplanned withdrawal. I think this is a possibility because the sleep problem didn’t start immediately – I’d been taking Questran for nearly two weeks by then, without any side effects.

I’ve been taking Questran 4 times a day, as per instructions, and  the gastroenterologist said that it might be that that schedule, although standard, doesn’t work in me quite as normal, and that taking Questran that often may be preventing Triptyl a chance to absorb normally. So what we are now doing, is change it so that I only take Questran only once a day, in the morning, and Triptyl in the evening. Which puts the time between the two medications to minimum of 12 hours. Hopefully that will be enough for both meds (and all my others!) to do their thing.

So. Yet more experimenting is needed. He also described me a course of light sedative which hopefully will help me to sleep until Triptyl reaches working levels again. If the sleep problem continues despite the changes, he said then I’ll need to see my GP about it. Which should work out well, because I’ve got an appointment with her in 4 weeks and by then I’ll know if the sleep problem is over or not.